Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 140, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 25, 2013, 8:17 PM CDT for Kingman County, Reno County, Kansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2013, 8:17 PM CDT (01:17 UTC)
- Expired
- Jun 25, 2013, 9:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kingman County, KS, Reno County, KS
The radar
The Wichita radar (KICT), 60 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4149 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:33 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 25, 6:33 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 633 PM CDT TUE JUN 25 2013 UPDATED 00Z AVIATION SECTION. .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 300 PM CDT TUE JUN 25 2013 THE NEXT COUPLE OF DAYS LOOK TO BE THE HOTTEST OF THIS CURRENT STRETCH...AS THE UPPER RIDGE AMPLIFIES ACROSS THE WESTERN CONUS THRU THE END OF THE WEEK. HEAT INDICES ARE EXPECTED TO FLIRT WITH ADVISORY CRITERIA ON WEDNESDAY AND THURSDAY AFTERNOONS...THOUGH FORECAST COLLABORATION/CONSENSUS SUPPORTED HOLDING OFF ON A HEADLINE FOR NOW WITH MARGINAL CONFIDENCE AND AREAL EXTENT. THAT SAID...THURSDAY LOOKS TO BE THE HOTTEST DAY AHEAD OF THE COLD FRONT WHICH WILL SAG SOUTH INTO NORTHERN KANSAS LATE IN THE DAY. WILL CONTINUE TO CARRY SLIGHT TO MODEST CONVECTIVE CHANCES ALONG AND JUST BEHIND THIS FRONT MAINLY THURSDAY NIGHT INTO EARLY ON FRIDAY. CANNOT RULE OUT SOMEWHAT MORE ISOLATED CONVECTION TONIGHT AND AGAIN WEDNESDAY EVENING/NIGHT ALONG THE WEAKER SURFACE FRONT WHICH WILL DROP SOUTH ACROSS THE AREA...HOWEVER WILL LEAVE THE FORECAST DRY FOR NOW. SLIGHT COOLING STILL EXPECTED ON FRIDAY WITH SOME LINGERING CONVECTION POSSIBLE ACROSS SOUTHEAST KANSAS. DARMOFAL .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 300 PM CDT TUE JUN 25 2013 THE HIGHLY AMPLIFIED UPPER FLOW REGIME WITH THE EASTERN CONUS TROF AND WESTERN RIDGE WILL ALLOW FOR TEMPERATURES TO DROP AT OR PERHAPS A TAD BELOW CLIMO BY EARLY NEXT WEEK. THIS COOLING WILL BE PRECEDED BY A STRONGER COLD FRONT OVER THE WEEKEND WITH SOME CONVECTIVE CHANCES ASSOCIATED WITH ITS PASSAGE. OTHERWISE GENERALLY DRY INTO MONDAY AND TUESDAY. DARMOFAL && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 627 PM CDT TUE JUN 25 2013 VFR CONDITIONS EXPECTED ACROSS THE REGION TNGT INTO WED. THE MAIN CONCERN WILL BE A WEAK SURFACE TROUGH EXPECTED TO BE LOCATED ACROSS THE FORECAST AREA TNGT INTO WED. THIS WILL LEAD TO WINDS ACROSS CEN KS STAYING OUT OF THE NW FOR THE EVENING HOURS....WITH STRONG AND GUSTY SOUTH WINDS TO THE SOUTH OF THIS BOUNDARY FOR THE KICT/KHUT AND KCNU TAFS. WARM AIR ALOFT WILL KEEP ANY SHRA/TSRA FROM DEVELOPING ALONG THIS TROUGH...WITH JUST SOME MID LEVEL CLOUDS EXPECTED. NOT EXPECTING WINDS TO BE AS STRONG ON WED AS SFC TROUGH REMAINS SOMEWHAT ACROSS THE FORECAST AREA. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 101 75 103 / 10 10 10 10 HUTCHINSON 72 102 74 104 / 10 10 10 10 NEWTON 73 100 74 102 / 10 10 10 10 ELDORADO 74 99 74 101 / 10 10 10 10 WINFIELD-KWLD 74 99 75 102 / 10 10 10 10 RUSSELL 69 102 73 103 / 10 0 0 20 GREAT BEND 69 102 73 104 / 10 0 0 10 SALINA 72 102 74 103 / 10 10 0 10 MCPHERSON 72 101 74 103 / 10 10 10 10 COFFEYVILLE 75 97 75 99 / 10 10 10 10 CHANUTE 75 97 75 99 / 10 10 10 10 IOLA 75 97 75 98 / 10 10 10 10 PARSONS-KPPF 75 97 75 99 / 10 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ051>053-067>069- 082-083-091>093. &&
Hazardous weather outlook, Jun 25, 7:31 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 731 PM CDT TUE JUN 25 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-270045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 731 PM CDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER SOUTH CENTRAL KANSAS EARLY THIS EVENING. A STRONG STORM WITH HAIL UP TO DIME SIZE AND WIND GUSTS 50 MPH ARE THE MAIN CONCERNS. HEAT INDICES WILL HOVER NEAR 100 DEGREES ACROSS MUCH OF THE AREA THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDICES ARE EXPECTED TO RANGE FROM 100 TO 105 DEGREES ACROSS MUCH OF THE AREA DURING THE AFTERNOON HOURS ON WEDNESDAY AND THURSDAY...AND MAY EXCEED 105 DEGREES ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON THURSDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS LATE THURSDAY INTO FRIDAY AS A COLD FRONT MOVES SOUTH ACROSS THE AREA. A FEW STRONG OR ISOLATED SEVERE STORMS WILL BE POSSIBLE. A STRONGER COLD FRONT WILL MOVE ACROSS THE AREA ON SATURDAY INTO SATURDAY NIGHT BRINGING ANOTHER CHANCE FOR STRONG STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Jun 25, 7:16 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
716 PM CDT TUE JUN 25 2013
KSZ067-260100-
RENO-
716 PM CDT TUE JUN 25 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RENO COUNTY...
AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PARTRIDGE...OR 9 MILES SOUTHWEST OF
HUTCHINSON...AND MOVING EAST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3804 9813 3813 9770 3797 9770 3781 9770
3786 9813
TIME...MOT...LOC 0016Z 269DEG 13KT 3796 9801
JAKUBLocal storm report, Jun 25, 7:26 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
726 PM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 3 ENE PARTRIDGE 37.98N 98.03W
06/25/2013 E0.75 INCH RENO KS TRAINED SPOTTER
&&
BDKSpecial weather statement, Jun 25, 8:00 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
800 PM CDT TUE JUN 25 2013
KSZ067-082-260145-
KINGMAN-RENO-
800 PM CDT TUE JUN 25 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KINGMAN AND RENO COUNTIES...
AT 755 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF PRETTY PRAIRIE...OR 15 MILES
NORTH OF KINGMAN...AND MOVING SOUTHEAST AT 10 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3793 9841 3803 9777 3774 9780 3773 9781
3768 9781 3762 9781 3761 9835
TIME...MOT...LOC 0100Z 305DEG 9KT 3786 9804
JAKUBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:16 PM CDT | Special Weather Statement | ICT | Reno | 44 min |
| Jun 25, 8:00 PM CDT | Special Weather Statement | ICT | Reno | 45 min |
| Jun 25, 9:00 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 45 min |
| Jun 25, 9:39 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 36 min |
| Jun 25, 10:13 PM CDT | Special Weather Statement | ICT | Kingman | 47 min |
| Jun 26, 2:59 PM CDT | Heat Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.